Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 78, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 9:58 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2008, 9:58 PM CDT (02:58 UTC)
- Expired
- Mar 27, 2008, 10:44 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 280258
SVRTSA
OKC061-079-135-280400-
/O.NEW.KTSA.SV.W.0078.080328T0258Z-080328T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
958 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1100 PM CDT
* AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR STIGLER...MOVING EAST
NORTHEAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MCCURTAIN...
KEOTA...BOKOSHE...GANS...SPIRO...MULDROW...POCOLA AND ROLAND.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3523 9445 3512 9508 3526 9515 3549 9446
3548 9445
TIME...MOT...LOC 0258Z 250DEG 33KT 3520 9503
$$3 follow-up statements
000
WWUS54 KTSA 280324
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT THU MAR 27 2008
OKC061-079-135-280400-
/O.CON.KTSA.SV.W.0078.000000T0000Z-080328T0400Z/
SEQUOYAH OK-HASKELL OK-LE FLORE OK-
1024 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN LE FLORE...EASTERN HASKELL AND SOUTHEASTERN SEQUOYAH
COUNTIES...
AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
COWLINGTON...MOVING EAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COWLINGTON...
GANS...SPIRO...SCULLYVILLE...MULDROW...COTTONWOOD...POCOLA...BRADEN
AND ROLAND.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3548 9445 3523 9445 3518 9487 3533 9490
3549 9446
TIME...MOT...LOC 0324Z 250DEG 33KT 3522 9477
$$000
WWUS54 KTSA 280334
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT THU MAR 27 2008
OKC061-280344-
/O.CAN.KTSA.SV.W.0078.000000T0000Z-080328T0400Z/
HASKELL OK-
1034 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HASKELL COUNTY IS
CANCELLED...
LAT...LON 3548 9445 3524 9445 3523 9448 3520 9479
3536 9481 3549 9446
TIME...MOT...LOC 0334Z 260DEG 31KT 3522 9467
$$
OKC079-135-280400-
/O.CON.KTSA.SV.W.0078.000000T0000Z-080328T0400Z/
SEQUOYAH OK-LE FLORE OK-
1034 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN LE FLORE AND SOUTHEASTERN SEQUOYAH COUNTIES...
AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SPIRO...MOVING EAST
AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GANS...SPIRO...
SCULLYVILLE...MULDROW...COTTONWOOD...BRADEN...POCOLA AND ROLAND.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3548 9445 3524 9445 3523 9448 3520 9479
3536 9481 3549 9446
TIME...MOT...LOC 0334Z 260DEG 31KT 3522 9467
$$000
WWUS54 KTSA 280344
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT THU MAR 27 2008
OKC079-135-280355-
/O.CAN.KTSA.SV.W.0078.000000T0000Z-080328T0400Z/
SEQUOYAH OK-LE FLORE OK-
1045 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE AND
SOUTHEASTERN SEQUOYAH COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3548 9445 3524 9445 3523 9448 3520 9479
3536 9481 3549 9446
TIME...MOT...LOC 0345Z 260DEG 31KT 3524 9456
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 8:55 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 27, 8:55 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 855 PM CDT THU MAR 27 2008 .DISCUSSION... FRONT CONTINUING TO MAKE ITS WAY INTO NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA THIS EVENING...WITH MUCH OF THE ACTIVITY NOW ACROSS SOUTHEAST OKLAHOMA. SOME ELEVATED THUNDERSTORMS WERE OCCURRING OVER NORTHEAST OKLAHOMA BEHIND THE BOUNDARY. ADJUSTED TEMPS DOW SOME ACROSS THE FAR SOUTHEAST ZONES...AND ADJUSTED WINDS SOME BASED ON CURRENT FRONTAL TRENDS. TRENDED POPS TO CHANCE CATEGORY AFTER 06Z AS THE CHANCES FOR ELEVATED THUNDERSTORMS IN THE COLDER AIR CONTINUE. OTHERWISE...REST OF FORECAST WILL BE LEFT AS IS. CURRENT WATCH TO EXPIRE AT 11 PM... SO ANOTHER UPDATE WILL BE REQUIRED AT THAT TIME. UPDATED ZFP/PFM/AFM OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Mar 27, 8:09 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 809 PM CDT THU MAR 27 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 809 PM CDT THU MAR 27 2008 ...SEVERE STORMS CONTINUE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A SURFACE COLD FRONT WAS CURRENTLY LOCATED FROM THE FAR NORTHWEST CORNER OF ARKANSAS AND STRETCHED SOUTHWEST THROUGH THE FAR NORTHWEST CORNER OF PITTSBURG COUNTY THIS EVENING. SHOWERS AND THUNDERSTORMS...SOME SEVERE HAVE CONTINUE TO DEVELOP ALONG THE FRONT THIS EVENING LIFTED INDICES OF -2 TO -4 ALONG WITH STEEP MID LEVEL LAPSE RATES WILL MAINTAIN A LARGE HAIL THREAT WITH ANY SEVERE STORMS THROUGH TONIGHT...ESPECIALLY ACROSS FAR EASTER AND PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DEEP LAYER SHEAR REMAINS SUFFICIENT TO SUPPORT ISOLATED SUPERCELLS THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF FAR EASTERN OKLAHOMA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS UNTIL 11 PM. ADDITIONAL THUNDERSTORMS WILL REMAIN POSSIBLE JUST BEHIND THE FRONT TONIGHT AS THE BOUNDARY CONTINUES MOVING TO THE SOUTHEAST. ELEVATED INSTABILITIES JUST BEHIND THE FRONT WILL RESULT IN A HAIL THREAT WITH THESE STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT WILL LINGER INTO SATURDAY AS IT STALLS OUT ACROSS CENTRAL TEXAS. ANOTHER HEAVY RAINFALL EVENT APPEARS TO BE SHAPING UP FOR MUCH OF THE AREA FROM SUNDAY NIGHT INTO LATE MONDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS CONCERNING THE POTENTIAL FOR HEAVY RAINFALL BEGINNING SUNDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 27, 7:21 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 3 W HIWASSE 36.43N 94.39W
03/27/2008 E1.75 INCH BENTON AR BROADCAST MEDIA
&&
DMJLocal storm report, Mar 27, 7:30 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 7 NE EUFAULA 35.36N 95.49W
03/27/2008 E0.75 INCH MCINTOSH OK EMERGENCY MNGR
REPORTED AT THE BELLE STARR THEATER ON TEXANNA ROAD
&&
MEPSpecial weather statement, Mar 27, 8:40 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT THU MAR 27 2008
ARZ002-280215-
CARROLL AR-
840 PM CDT THU MAR 27 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN CARROLL
AT 840 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OAK GROVE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE AND DENVER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3647 9328 3635 9330 3641 9352 3650 9353
3650 9329
TIME...MOT...LOC 0140Z 267DEG 33KT 3646 9341Local storm report, Mar 27, 8:51 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL PEA RIDGE 36.45N 94.11W
03/27/2008 E0.75 INCH BENTON AR PUBLIC
0740 PM HAIL EUFAULA 35.29N 95.58W
03/27/2008 E0.75 INCH MCINTOSH OK EMERGENCY MNGR
DIME TO PENNY SIZE HAIL IN EUFAULA
&&
DMJSpecial weather statement, Mar 27, 8:51 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT THU MAR 27 2008
OKZ073-280215-
PITTSBURG OK-
851 PM CDT THU MAR 27 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 851 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF ASHLAND...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...
BLANCO...ASHLAND AND SAVANNA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3468 9610 3488 9608 3487 9569 3465 9569
TIME...MOT...LOC 0151Z 274DEG 25KT 3479 9607Local storm report, Mar 27, 9:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 5 SSE GROVE 36.53N 94.73W
03/27/2008 E1.25 INCH DELAWARE OK EMERGENCY MNGR
PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE
&&
MEPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:07 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee | 53 min |
| Mar 27, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 64 min |
| Mar 27, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Mar 27, 7:42 PM CDT | Tornado Warning | TSA | Haskell, McIntosh, Pittsburg | 33 min |
| Mar 27, 8:24 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 66 min |
| Mar 27, 8:51 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Mar 27, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 73 min |
| Mar 27, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.